Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 76, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 19, 2008, 7:30 PM MDT for Goshen County, Wyoming; Banner County, Scotts Bluff County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 7:30 PM MDT (01:30 UTC)
- Expired
- Jun 19, 2008, 8:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Banner County, NE, Scotts Bluff County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 105 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 6:22 PM MDT | Severe Thunderstorm Watch | SPC | 27 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2794 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 200130
SVRCYS
NEC007-157-WYC015-200215-
/O.NEW.KCYS.SV.W.0076.080620T0130Z-080620T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
730 PM MDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
WESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
* UNTIL 815 PM MDT
* AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR PACKER LAKE...OR 8
MILES SOUTH OF TORRINGTON...AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STEGALL BY 740 PM...
MURRAY LAKE BY 755 PM...
BULL CANYON BY 805 PM...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4200 10404 4176 10358 4150 10400 4195 10428
4206 10408
TIME...MOT...LOC 0130Z 323DEG 30KT 4192 10409
$$
DAUGHERTY2 follow-up statements
000
WWUS55 KCYS 200152
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
751 PM MDT THU JUN 19 2008
NEC007-157-WYC015-200215-
/O.CON.KCYS.SV.W.0076.000000T0000Z-080620T0215Z/
BANNER NE-SCOTTS BLUFF NE-GOSHEN WY-
751 PM MDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHEASTERN GOSHEN...WESTERN SCOTTS BLUFF AND NORTHWESTERN
BANNER COUNTIES...
AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR
STEGALL...OR 17 MILES WEST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 34
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MURRAY LAKE BY 755 PM...
BULL CANYON BY 805 PM...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR EAST CENTRAL WYOMING.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4200 10404 4176 10358 4150 10400 4195 10428
4206 10408
TIME...MOT...LOC 0151Z 323DEG 30KT 4178 10395
$$
DAUGHERTY000
WWUS55 KCYS 200216
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MDT THU JUN 19 2008
NEC007-157-WYC015-200225-
/O.EXP.KCYS.SV.W.0076.000000T0000Z-080620T0215Z/
BANNER NE-SCOTTS BLUFF NE-GOSHEN WY-
815 PM MDT THU JUN 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOSHEN...WESTERN
SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES HAS EXPIRED...
THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE. A NEW THUNDERSTORM WARNING HAS BEEN ISSUED FOR
BANNER COUNTY AND SOUTHWEST SCOTTS BLUFF COUNTY UNTIL 9 PM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4200 10404 4176 10358 4150 10400 4195 10428
4206 10408
TIME...MOT...LOC 0152Z 323DEG 30KT 4177 10394
$$
DAUGHERTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:30 PM MDT, 7 hours earlier.
Area forecast discussion, Jun 19, 12:30 PM MDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1230 PM MDT THU JUN 19 2008 .SHORT TERM...EXPECTING MORE OF THE SAME IN THE SHORT TERM...BUT THE RIDGE IS INDEED STRENGTHENING AT A SLOW PACE. UPSLOPE FLOW AT THE SURFACE WILL ENSURE A CHANCE OF STORMS FOR THE REMAINDER OF THE AFTERNOON AND EVENING. OLD OUTFLOW BOUNDARIES LITTER THE CWA...SO WILL NOT TOY WITH ADVANCED PLACEMENT OF THESE STORMS...A BROADBRUSHED SCATTERED WILL COVER IT. AGAIN...MOISTURE WILL ALLOW THE FORMATION OF A LOW CLOUD DECK ACROSS THE SOUTHERN PANHANDLE WITH PATCHY FOG AS WELL. FRIDAY SHOULD SEE EVEN LESS ACTIVITY...ALTHOUGH ISOLATED STORMS WILL STILL FIRE IN THE MOIST BOUNDARY LAYER. SATURDAY WILL FINALLY DRY OUT AND WARM UP AS THE RIDGE MOVES EAST AS IT CONTINUES TO AMPLIFY. THIS SHOULD PUT AN END TO THE AFTERNOON CONVECTION. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ABOVE NORMAL TEMPERATURES WILL BE PRESENT ACROSS MUCH OF THE AREA DURING THE EXTENDED TIME FRAME...AS A STRONG UPPER LEVEL RIDGE WILL BE OVERHEAD. GENERAL SURFACE HIGH PRESSURE WILL BE PRESENT TO THE EAST OF THE FORECAST AREA...WHICH WILL CONTINUE TO SUPPORT INCREASED BOUNDARY LAYER MOISTURE AND THE CHANCE FOR CONVECTION TO DEVELOP IN THE AFTERNOON AND EVENING HOURS EAST OF THE LARAMIE RANGE. AREAS WEST OF THE LARAMIE RANGE WILL HAVE MUCH MORE LIMITED MOISTURE PRESENT WHICH SHOULD KEEP SHOWERS AND THUNDERSTORMS FROM FORMING. WARM 700 MB TEMPERATURES DURING THE PERIOD WILL HELP TO INHIBIT CONVECTIVE DEVELOPMENT DURING THE PERIOD...BUT FEEL THAT SLIGHT CHANCES FOR THUNDERSTORMS ARE WARRANTED GIVEN THE SUPPORT INDICATED IN THE BUFR SOUNDINGS FROM THE FORECAST MODELS. && .AVIATION...MAINLY VFR OUTSIDE OF THE SCATTERED STORMS THIS AFTERNOON AND EVENING. A LOW DECK SHOULD SET UP ACROSS THE SOUTHERN PANHANDLE TONIGHT...BUT THE CIGS SHOULD BE AT OT ABOVE 3000 FEET. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....SJC
Hazardous weather outlook, Jun 19, 3:10 PM MDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT THU JUN 19 2008 WYZ059-060-202115- CONVERSE-NIOBRARA- 310 PM MDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 1000 PM MDT FOR A SCATTERED COVERAGE OF THUNDERSTORMS WHICH WILL CONTINUE TO DEVELOP ALONG THE NORTHERN LARAMIE RANGE EARLY THIS AFTERNOON AND THEN SPREAD EAST THROUGH THE EVENING. SOME OF THE STORMS WILL PRODUCE HAIL...STRONG WIND GUSTS AND HEAVY RAIN. IN GENERAL...MOST OF THE HAIL THAT FALLS WILL BE SMALL AND WIND GUSTS WILL BE UP TO 50 MPH. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR SOUTHEAST WYOMING EACH DAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ061>070-202115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 310 PM MDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY LATE AFTERNOON AND CONTINUE THROUGH THIS EVENING. A FEW OF THE STORMS WILL PRODUCE SEVERE WEATHER WITH LARGE HAIL...STRONG WINDS AND HEAVY RAIN...ESPECIALLY OVER THE PANHANDLE. HEAVY RAINFALL OVER PORTIONS OF SCOTTS BLUFF AND SIOUX COUNTIES...WHERE HEAVY RAIN FELL WEDNESDAY EVENING...MAY PRODUCE LOCAL AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY THROUGH WEDNESDAY. SOME OF THE STORMS COULD PRODUCE SEVERE WEATHER EACH AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 19, 6:04 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 604 PM MDT THU JUN 19 2008 NEZ055-200215- CHEYENNE- INCLUDING THE CITY OF...SIDNEY 604 PM MDT THU JUN 19 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN CHEYENNE COUNTY... A STRONG THUNDERSTORM LOCATED 15 MILES SOUTHWEST OF SIDNEY WILL CONTINUE TO MOVE EAST AT 20 MPH THROUGH 730 PM. THIS THUNDERSTORM IS EXPECTED TO REMAIN SOUTH OF INTERSTATE 80 AND THE CITY OF SIDNEY. THIS THUNDERSTORM IS EXPECTED TO AFFECT THE COMMUNITY OF LORENZO BY 630 PM. PEA TO MARBLE SIZED HAIL...HEAVY RAIN...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THIS THUNDERSTORM. HAHN
Special weather statement, Jun 19, 6:06 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 606 PM MDT THU JUN 19 2008 NEZ055-200115- CHEYENNE- INCLUDING THE CITY OF...SIDNEY 606 PM MDT THU JUN 19 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN CHEYENNE COUNTY... A STRONG THUNDERSTORM LOCATED 10 MILES SOUTHWEST OF SIDNEY WILL CONTINUE TO MOVE EAST AT 20 MPH THROUGH 730 PM. THIS THUNDERSTORM IS EXPECTED TO REMAIN SOUTH OF INTERSTATE 80 AND THE CITY OF SIDNEY. THIS THUNDERSTORM IS EXPECTED TO AFFECT THE COMMUNITY OF LORENZO THROUGH 615 PM. PEA TO MARBLE SIZED HAIL...HEAVY RAIN...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THIS THUNDERSTORM. HAHN
Local storm report, Jun 19, 6:27 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL LORENZO 41.03N 103.05W
06/19/2008 M1.75 INCH CHEYENNE NE TRAINED SPOTTER
SMALL HAIL FOR 10 MIN THEN GOLFBALL
0616 PM HAIL BRIDGEPORT 41.67N 103.10W
06/19/2008 E0.50 INCH MORRILL NE LAW ENFORCEMENT
LASTED ABOUT 5 MIN
&&Local storm report, Jun 19, 6:44 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
644 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 3 NE SCOTTSBLUFF 41.90N 103.62W
06/19/2008 E0.88 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0640 PM HAIL 5 NE SCOTTSBLUFF 41.92N 103.59W
06/19/2008 M0.88 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&Local storm report, Jun 19, 6:57 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 E LINGLE 42.14N 104.31W
06/19/2008 M1.75 INCH GOSHEN WY TRAINED SPOTTER
0651 PM HAIL 4 SW MCGREW 41.71N 103.47W
06/19/2008 M0.50 INCH SCOTTS BLUFF NE TRAINED SPOTTER
PEA TO MARBLE
&&Local storm report, Jun 19, 7:02 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
702 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 E LINGLE 42.14N 104.25W
06/19/2008 E2.50 INCH GOSHEN WY PUBLIC
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:50 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 40 min |
| Jun 20, 2:39 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 51 min |
| Jun 20, 5:59 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 26 min |
| Jun 19, 6:20 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 40 min |
| Jun 19, 6:40 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 50 min |
| Jun 19, 7:20 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Morrill | 40 min |
| Jun 19, 7:54 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 51 min |
| Jun 19, 8:13 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 47 min |
| Jun 20, 5:22 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.